Eye bag inflammation (edema?) after Belotero filler and blue/dark marks under eyes. Help! (Photo)

I had Bollero filler injected under my eyes by cannula the first week in July. Within a day my eye bags became 4x worse. About the same time I got dark marks under my eyes. I went back to get it fixed and had more filler to try and break the definition line between cheek and eye bag. It's still the same. Now my cheeks are puffy too. When will it go away and what steps would you take. I don't even want to go into public. It's a nightmare.

Doctor Answers 3

Tyndall effect

Your injector put too much hyuronic acid filler too close to the surface of your skin, causing Tyndall effect which means that the HA absorbed water and looks blue, just as water looks blue in certain lights. Your option is to wait 3 to 6 months until the HA dissolves on it's own, or you can use hyaluronidase to dissolve some of the more superficial filler from that is causing the puffiness and bluish color of your skin.


Bellevue Family Physician
5.0 out of 5 stars 5 reviews

Belotero and Swelling -- Reverse with Hyaluronidase, Add Venus Legacy

Often this area can swell and is difficult to treat. I suggest you see an expert who does a significant amount of eye treatments. If you are unhappy please reverse the filler with hyaluronidase and try venus legacy or ultherapy for best results in this area. You can use another filler in the future.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 165 reviews

Belotero injection to undereyes

Sorry to hear about your experience. At this point, 1 month after your injections, any bruising or swelling should have resolved. Occasionally, malar edema related to improper placement of the filler can last longer than 1 month. The filler has most likely been placed in the wrong position and this has resulted in worsening of the undereye hollows and swelling. The probable solution is to have the filler reversed with hyaluronidase and the tear troughs reinfected with Belotero or Restylane by an experienced injector. I say experienced injector because tear troughs are one of the more advanced filler injection sites and good results require a knowledgeable and skilled injector with a good eye.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.